Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2002, 1:58 PM MST for Cibola County, Socorro County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2002, 1:58 PM MST (20:58 UTC)
- Expired
- Jun 14, 2002, 2:45 PM MST
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Cibola County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 79 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 142058 SVRABQ NMC006-053-142145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO EASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SAN FIDEL TO 19 MILES WEST OF MAGDALENA...OR FROM 12 MILES EAST OF GRANTS TO 16 MILES EAST OF DATIL...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE ACOMA PUEBLO...CEBOLLETA... CUBERO...MCCARTYS...MESITA...NEW LAGUNA AND SKYLINE-GANIPA THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3520 10774 3404 10765 3396 10715 3523 10731
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:30 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 9:30 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT FRI JUN 14 2002 MOISTURE IN PLAINS ACROSS THE EAST WITH AN UNKOWN QUANTITY DUE TO THE LACK OF SOUNDING DATA IN THE WEST. KEY WILL BE REACHING CONVECTIVE TEMPERATURES WITH PRETTY GOOD STRATUS SHIELD HOLDING STRONG ACROSS THE NORTHERN TWO THIRDS OF OUR EASTERN PLAINS. THINK SOME HOLES WILL BREAK OPEN AS THE MORNING AND AFTERNOON PROGRESSES THUS INCREASED POPS FOR SOUTH OF I-40. DISTINCT CLEARING AREA ALONG THE EASTERN SLOPES OF THE SACRAMENTOS AND THE ROSWELL AREA. THUS...FAVOR THIS AREA FOR SHOWER AND THUNDERSTORM DEVELOPMENT WITH MID 50 TO AROUND 60 DEWPOINTS. UNFORTUNATELY MISSING ROSWELL DEWPOINT DATA SINCE EARLY THIS MORNING. MODELS ALSO FOR THE MOST PART FAVOR THIS REGION WITH FORECASTED CAPE VALUES. AS WITH THE EARLIER HAZARDOUS STATEMENT...STRONG THUNDERSTORMS ARE A POSSIBILITY ACROSS THE EASTERN PLAINS. RESIDUAL OUTFLOWS ALSO LAYING AROUND AROSS THE EAST FROM LAST NIGHTS STORMS. ALSO UPDATED PACKAGE TO REFLECT THE CHANGING WINDS FROM EAST...SOUTHEAST TO SOUTH...SOUTHWEST. KEPT SLIGHT CHANCE WEST OF THE CENTRAL MOUNTAIN CHAIN AS PREVIOUS PACKAGE. WACHTER .ABQ...NONE.
In the hours before
Special weather statement, Jun 14, 10:00 AM MST, 3 hours 58 minutes before
NMZ001>021-026-142000- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT FRI JUN 14 2002 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM OUTLOOK... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY FOR ALL AREAS OF NEW MEXICO EAST OF THE CONTINENTAL DIVIDE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN PLAINS. WEATHER SYNOPSIS...ABUNDANT LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING AND OUTFLOW BOUNDARIES FROM THE PREVIOUS NIGHTS THUNDERSTORM ACTIVITY WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY EAST OF THE CONTINENTAL DIVIDE. ACROSS THE EASTERN PLAINS...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL WITH THE FAVORED AREAS WHERE THE CLOUD COVER IS LESS TO START OUT THE EARLY AFTERNOON HOURS. AT THIS TIME AREAS SOUTH OF INTERSTATE 40 WILL BE CAPABLE OF MORE SHOWER AND THUNERSTORM DEVELOPMENT DUE TO ANTICIPATED LESS CLOUD COVER. THE NON-SEVERE THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING VERY STRONG GUSTY WINDS...DANGEROUS LIGHTNING AND SMALL HAIL. SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE FOLLOWING COUNTIES... COLFAX...HARDING...EASTERN MORA...AND UNION. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:24 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 36 min |
| Jun 13, 5:57 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jun 13, 8:22 PM MST | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 13, 8:56 PM MST | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jun 13, 9:36 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 14, 1:33 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 14, 1:35 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 14, 2:17 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| Jun 14, 2:34 PM MST | Tornado Warning | ABQ | Colfax | 41 min |
| Jun 14, 3:16 PM MST | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 59 min |
| Jun 14, 3:25 PM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Jun 14, 4:06 PM MST | Severe Thunderstorm Warning | ABQ | Harding, Mora | 39 min |
| Jun 14, 4:19 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
| Jun 14, 4:45 PM MST | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.